Alert archive / Oregon / Hazardous Seas Warnings in 2011

Hazardous Seas Warning 39, NWS Medford, OR

September 8, 2011

NWS Medford, OR issued this hazardous seas warning at Sep 8, 2011, 3:46 AM PDT. It took effect at Sep 8, 2011, 5:00 PM PDT. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2011, 3:46 AM PDT (10:46 UTC)
In effect from
Sep 8, 2011, 5:00 PM PDT
Expired
Sep 10, 2011, 2:09 PM PDT
In force
45 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Sep 7, 9:05 PM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, Sep 7, 9:05 PM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 PM PDT WED SEP 7 2011

.EVENING UPDATE...THUNDERSTORMS ARE DEVELOPING AS EXPECTED THIS
EVENING WITH MODELS CONTINUING TO INDICATE INCREASINGLY UNSTABLE
ATMOSPHERE OVERNIGHT AS SHORTWAVE MOVES THE REGION BETWEEN 6 AND
12Z. TOMORROW MODELS CONTINUE TO INDICATE VERY GOOD INSTABILITY WITH
STRONGEST VERTICAL MOTION COINCIDING WITH LOW LEVEL CONVERGENCE
ALONG THE CASCADE CREST INTO THE MT SHASTA REGION. WITH EASTERLY
STEERING FLOW FROM THE EAST TO NORTHEAST AT 15 TO 20 KT THINK IT
UNLIKELY THAT THUNDERSTORMS WILL DISSIPATE IMMEDIATELY UPON LEAVING
THE HIGHER TERRAIN IN SPITE OF THE SUBSIDENCE TO THE WEST OF THE
CASCADES. WITH THIS IN MIND WILL BE ADDING 621...622 AND 281 AND 282
IN CALIFORNIA TO THE RED FLAG WARNING THAT I WILL REPLACE THE WATCH
WITH.

.DISCUSSION...CURRENT WATER VAPOR IMAGERY INDICATES A BROAD LONGWAVE
RIDGE OVER THE WESTERN CONUS. CLOSER TO HOME...A DISTINCT
SHORTWAVE TROUGH IS MOVING TOWARD NORTHERN CALIFORNIA AND SOUTHERN
OREGON...INITIATING SOME CONVECTION OVER THE OCEAN AT THIS TIME.
THIS TROUGH HAS ALREADY CAUSED SOME CLOUDS TO DEVELOP ACROSS THE
AREA...AND THESE WILL LIKELY DEVELOP INTO THUNDERSTORMS ALONG AND
EAST OF THE CASCADES...AND OVER NORTHERN CALIFORNIA BY LATER THIS
AFTERNOON. THESE STORMS WILL MOSTLY BE DRY GIVEN THE VERY DRY MID
AND LOW LEVELS THAT WERE OBSERVED ON THE MORNING MEDFORD BALLOON
SOUNDING...AND MODEL GUIDANCE SUGGESTS THE SAME. A RED FLAG
WARNING COVERS THIS VERY DRY AND UNSTABLE AIR OVER THE CASCADES AT
THIS TIME.

THE ENERGY OFFSHORE REACHES THE AREA THIS EVENING AND WILL LIKELY
TRIGGER SOME ISOLATED THUNDERSTORM ACTIVITY OVERNIGHT. THE LATEST
GFS GUIDANCE AND EXTRAPOLATING THE ARRIVAL TIME OF THE OFFSHORE
ENERGY IS ENOUGH FOR US TO CONTINUE WITH THE IDEA OF NIGHTTIME
THUNDERSTORMS. A RED FLAG WARNING HAS BEEN ISSUED FOR MOST OF OUR
NORTHERN CALIFORNIA ZONES...AND THE CASCADES...DUE TO THE LIKELIHOOD
FOR DRY THUNDERSTORMS IN THOSE AREAS OVERNIGHT.

TOMORROW...THE AFOREMENTIONED SHORTWAVE ENERGY SHIFTS EASTWARD BUT
NOT BEFORE IT IS ABLE TO GENERATE SOME SURFACE-BASED THUNDERSTORMS
OVER NORTHERN CALIFORNIA...THE CASCADES...AND THE EAST SIDE. THE
WESTWARD EXTEND OF THE STORMS MAY REACH AS FAR AS THE ROGUE VALLEY.
BY LATE AFTERNOON NORTHWEST FLOW ALOFT SHOULD BEGIN TO DISSIPATE
MOST CONVECTIVE ACTIVITY AND NO THUNDERSTORMS ARE FORECAST BY THE
EVENING TIME.

WARM TEMPERATURES CONTINUE FRIDAY INTO SUNDAY...THOUGH INSTABILITY
IS EXPECTED TO BE LESS SO HAVE DECREASED THUNDERSTORM COVERAGE
ACROSS THE FORECAST AREA. THE HOTTEST DAY IS STILL EXPECTED TO BE
SATURDAY WITH GUIDANCE POINTING TOWARD THE CENTURY MARK OR JUST
ABOVE FOR THE ROGUE VALLEY. ELSEWHERE...TEMPERATURES ARE EXPECTED TO
BE AT LEAST 10 DEGREES ABOVE NORMAL. SUNDAY MAY REPRESENT THE LAST
GOOD CHANCE OF 100 DEGREE TEMPERATURES AS COOLING SHOULD BEGIN ON
MONDAY WHEN UPSTREAM TROUGHING PUSHES TOWARD THE REGION...AND DAYS
ARE GETTING SHORTER.

&&

.AVIATION...THUNDERSTORMS ARE DEVELOPING EAST OF THE CASCADES AND IN
NORTHEASTERN CALIFORNIA. VERY GUSTY WINDS COULD OCCUR IN AND AROUND
THESE STORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT OVER
NORTHERN CALIFORNIA...ALONG AND EAST OF THE CASCADES.
ELSEWHERE...WESTERN VALLEYS SHOULD REMAIN VFR WHILE MARINE STRATUS
HUGS THE COAST NORTH OF CAPE BLANCO...BRINGING VLIFR CONDITIONS TO
NORTH BEND. GIVEN THE CONTINUED SHALLOW NATURE OF THE MARINE
LAYER...VLIFR CONDITIONS ALONG THE COAST SHOULD TRANSITION TO VFR BY
LATE THURSDAY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR ORZ025-027>031.
     FIRE WEATHER WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
     MORNING FOR ORZ021-022-024-026-028.
     RED FLAG WARNING UNTIL 11 AM PDT THURSDAY FOR ORZ025-027-028.

CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR CAZ083>085.
     FIRE WEATHER WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
     MORNING FOR CAZ080.
     RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY
     FOR CAZ080>085.
PZ...GALE WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT FOR
     PZZ376.
     HAZARDOUS SEAS WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY
     NIGHT FOR PZZ376.

SK/TW/BTL
Hazardous weather outlook, Sep 7, 5:54 PM PDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
554 PM PDT WED SEP 7 2011

ORZ617-623-081300-
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
554 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.

.DAY ONE...TONIGHT

RED FLAG WARNING IS IN EFFECT THROUGH 11PM...SEE THE LATEST FIRE
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ280-081300-
WESTERN KLAMATH NATIONAL FOREST-
554 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.

.DAY ONE...TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH 11PM THIS EVENING...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ284-285-081300-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
554 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.

.DAY ONE...TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH 11PM THIS EVENING...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ281-282-081300-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
554 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.

.DAY ONE...TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH 11PM THIS EVENING...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11AM THURSDAY...SEE
THE LATEST FIRE WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ624-625-081300-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
554 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ618>621-081300-
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
554 PM PDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING...SEE THE LATEST FIRE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:11 PM PDTSmall Craft Advisory for WindsMFR3 days
Sep 7, 5:11 PM PDTSmall Craft Advisory for Hazardous SeasMFR42 hr
Sep 7, 7:19 PM PDTSevere Thunderstorm WarningMFRKlamath26 min
Sep 7, 10:05 PM PDTRed Flag WarningMFRDouglas, Jackson, Klamath, Lane9 hr
Sep 8, 3:46 AM PDTGale WarningMFR46 hr
Sep 8, 2:44 PM PDTFire Weather WatchMFRDouglas, Jackson, Klamath, Lane23 hr
Sep 8, 2:44 PM PDTRed Flag WarningMFRCoos, Curry, Douglas, Harney, Jackson, Josephine and 3 more3 days
Sep 8, 4:49 PM PDTSmall Craft Advisory for Hazardous SeasMFR60 hr
Sep 8, 5:51 AM PDTRed Flag WarningMFRModoc, Siskiyou17 hr

Nearby

Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.